Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Aug 26, 2021, 5:42 PM CDT for Scott County, Illinois. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2021, 5:42 PM CDT (22:42 UTC)
- Expired
- Aug 26, 2021, 6:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Lincoln, IL
- Hail
- 0.75 in
- Wind
- 40
County Scott County, IL
The radar
The St Louis radar (KLSX), 108 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1067 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
The text
As transmitted.
156
WWUS83 KILX 262242
SPSILX
Special Weather Statement
National Weather Service Lincoln IL
542 PM CDT Thu Aug 26 2021
ILZ049-050-262330-
Scott-Morgan-
542 PM CDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of Scott and central
Morgan Counties through 630 PM CDT...
At 542 PM CDT, Doppler radar was tracking a strong thunderstorm over
Chapin, or 9 miles west of Jacksonville. This storm was nearly
stationary.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jacksonville.
This includes Interstate 72 between mile markers 48 and 64.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3972 9049 3983 9040 3978 9021 3952 9030
3952 9058 3956 9057 3961 9060
TIME...MOT...LOC 2242Z 307DEG 4KT 3977 9040
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$
MJAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Aug 26, 2:52 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Aug 26, 2:52 PM CDT, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 252 PM CDT Thu Aug 26 2021 .SYNOPSIS... Issued at 252 PM CDT Thu Aug 26 2021 Heat and humidity will continue for a couple more days, occasionally interrupted by showers and thunderstorms. A trend toward dry weather is expected for the first half of the weekend. && .SHORT TERM...(This evening through Friday) ISSUED AT 252 PM CDT Thu Aug 26 2021 Several convective clusters are ongoing from St. Louis to Danville this afternoon, which was indicated with reasonable accuracy from the morning NAM Nest and NSSL WRF models. The NAM Nest has also had some success with splitting off the Iowa MCS, where a line of storms currently is pushing across southeast Iowa. Whether this takes a more southern nosedive remains to be seen, or instead makes it into west central Illinois. Confidence in that part of the forecast is not high, but will keep low rain chances for the evening across the northern CWA. There remains potential for an overnight storm complex to move across the northern third of the state, and will go with 30-40% PoP's in that area. The heat advisory has been extended into Friday for areas south of I-74, with a fifth day of heat index 100+. While areas along I-74 should also have a heat index around 100, the cooler conditions there today has interrupted the duration string that is one of the issuance criteria. && .LONG TERM...(Friday night through Thursday) ISSUED AT 252 PM CDT Thu Aug 26 2021 Upper level high pressure will be centered over the Carolinas this weekend, which should help drive much of the convective activity northward into the western Great Lakes. Main complication in the extended forecast remains with the incoming tropical system from the Gulf of Mexico. Longer range model guidance still brings it into Louisiana sometime late Sunday night or Monday, slowly lifting into the Tennessee Valley. The front that brings us showers/storms late weekend will likely get hung up near the Ohio Valley early next week, keeping rain chances going into at least Tuesday in our area. Some improvement is expected toward mid week, as the upper ridge starts to build across the Plains. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1213 PM CDT Thu Aug 26 2021 Thunderstorm activity recently has been clustered around KCMI, mainly staying just south of the airport, though any storms that drift over the site will be capable of IFR visibility in the heavier rain. This cluster has been building westward toward KDEC and will also include a VCTS mention at the outset there. Elsewhere, it looks like a few more hours before storms start to form. Pattern remains quite challenging and confidence is not especially high on the location of the greatest impacts, but tried to pin down a 4-5 hour period through early evening where thunder was most likely. Some of the longer range guidance suggests a potential for more storms near KPIA/KBMI late evening or overnight, but there's enough uncertainty to limit mention to VCSH for now. && .ILX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM CDT Friday for ILZ036-040>042-047>057- 061>063-066>068-071>073. && SYNOPSIS...Geelhart SHORT TERM...Geelhart LONG TERM...Geelhart AVIATION...Geelhart
Hazardous weather outlook, Aug 26, 3:44 PM CDT, 1 hour 58 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 344 PM CDT Thu Aug 26 2021 ILZ027>031-037-038-043>046-271100- Champaign-De Witt-Knox-Marshall-McLean-Peoria-Piatt-Stark- Tazewell-Vermilion-Woodford- 344 PM CDT Thu Aug 26 2021 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois, generally along and north of I-74. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT... Scattered strong to briefly severe storms are expected through sunset, primarily in areas toward Champaign and Danville. Damaging wind gusts, locally heavy rainfall, and isolated large hail are the primary threats. Additional thunderstorms may move into areas toward Peoria overnight. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Hot and humid conditions are expected again Friday and Saturday afternoons, with heat index values between 100 and 105 degrees. A few thunderstorms are possible on Friday, but these should not be severe. Additional storms are expected Sunday through Tuesday. The potential for severe weather is uncertain, but would be most likely on Sunday if it did happen. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. ILZ036-040>042-047>051-271100- Cass-Fulton-Logan-Mason-Menard-Morgan-Sangamon-Schuyler-Scott- 344 PM CDT Thu Aug 26 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT FRIDAY... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT... Heat index values between 100 and 105 are expected the remainder of the afternoon. Isolated thunderstorms are possible through tonight. While the threat of severe weather is low, strong wind gusts and locally heavy rainfall are possible. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Hot and humid conditions are expected again Friday and Saturday afternoons, with heat index values between 100 and 105 degrees. A few thunderstorms are possible on Friday, but these should not be severe. Additional storms are expected Sunday through Tuesday. The potential for severe weather is uncertain, but would be most likely on Sunday if it did happen. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be required through sunset. ILZ052>057-061>063-271100- Christian-Clark-Coles-Cumberland-Douglas-Edgar-Macon-Moultrie- Shelby- 344 PM CDT Thu Aug 26 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT FRIDAY... This Hazardous Weather Outlook is for portions of east central Illinois. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT... Thunderstorms will continue the remainder of the afternoon, before diminishing this evening. Locally damaging wind gusts are possible. Heavy rain will cause areas of flooding. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Hot and humid conditions are expected again Friday and Saturday afternoons, with heat index values between 100 and 105 degrees. A few thunderstorms are possible on Friday, but these should not be severe. Additional storms are expected Sunday through Tuesday. The potential for severe weather is uncertain, but would be most likely on Sunday if it did happen. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be required through early evening. Rainfall reports would also be greatly appreciated. ILZ066>068-071>073-271100- Clay-Crawford-Effingham-Jasper-Lawrence-Richland- 344 PM CDT Thu Aug 26 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT FRIDAY... This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT... Heat index values of 100 to 105 degrees are expected through late afternoon. Isolated thunderstorms are expected through early evening, with the best chances north of I-70. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Hot and humid conditions are expected again Friday and Saturday afternoons, with heat index values between 100 and 105 degrees. A few thunderstorms are possible on Friday, but these should not be severe. Additional storms are expected Sunday through Tuesday. The potential for severe weather is uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Geelhart
In the hours before
Special weather statement, Aug 26, 3:57 PM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Lincoln IL
357 PM CDT Thu Aug 26 2021
ILZ054-056-061-062-066-262145-
Coles-Effingham-Moultrie-Shelby-Cumberland-
357 PM CDT Thu Aug 26 2021
...Strong thunderstorms will impact portions of southwestern Coles,
southeastern Moultrie, Shelby, western Cumberland and northwestern
Effingham Counties through 445 PM CDT...
At 357 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Windsor to near Stewardson to near Cowden.
Movement was southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Windsor around 405 PM CDT.
Stewardson around 415 PM CDT.
Other locations in the path of these storms include Shumway,
Effingham, Neoga and Beecher City.
This includes the following highways...
Interstate 57 between mile markers 164 and 186.
Interstate 70 near mile marker 98.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3915 8880 3922 8881 3922 8900 3939 8901
3953 8868 3942 8825 3915 8848
TIME...MOT...LOC 2057Z 302DEG 14KT 3943 8861 3929 8871 3927 8896
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
NMBLocal storm report, Aug 26, 4:30 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
430 PM CDT THU AUG 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD ATWOOD 39.80N 88.46W
08/26/2021 DOUGLAS IL LAW ENFORCEMENT
COUNTY DISPATCH REPORTS 1 FOOT STANDING
WATER OVER INTERSECTION OF MAIN AND BIRCH.
DELAYED REPORT.
&&Special weather statement, Aug 26, 4:33 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Lincoln IL
433 PM CDT Thu Aug 26 2021
ILZ050-051-262215-
Sangamon-Morgan-
433 PM CDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of southwestern
Sangamon and southeastern Morgan Counties through 515 PM CDT...
At 433 PM CDT, Doppler radar was tracking a strong thunderstorm over
Murrayville, or 11 miles south of Jacksonville, moving east at 10
mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Franklin.
This includes Interstate 72 between mile markers 61 and 66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3969 9030 3968 8997 3952 8993 3952 9030
TIME...MOT...LOC 2133Z 282DEG 9KT 3957 9023
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MJALocal storm report, Aug 26, 4:40 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
440 PM CDT THU AUG 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM HEAVY RAIN SULLIVAN 39.61N 88.61W
08/26/2021 M1.88 INCH MOULTRIE IL PUBLIC
VIA SOCIAL MEDIA.
0423 PM HEAVY RAIN ATWOOD 39.80N 88.46W
08/26/2021 M4.60 INCH PIATT IL PUBLIC
VIA SOCIAL MEDIA.
&&Local storm report, Aug 26, 5:26 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
526 PM CDT THU AUG 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG PANA 39.39N 89.08W
08/26/2021 CHRISTIAN IL PUBLIC
SEVERAL LARGE TREES DOWN AROUND TOWN. TIME
ESTIMATED. VIA SOCIAL MEDIA.
&&Special weather statement, Aug 26, 5:42 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
542 PM CDT Thu Aug 26 2021
ILZ049-050-262330-
Scott-Morgan-
542 PM CDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of Scott and central
Morgan Counties through 630 PM CDT...
At 542 PM CDT, Doppler radar was tracking a strong thunderstorm over
Chapin, or 9 miles west of Jacksonville. This storm was nearly
stationary.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jacksonville.
This includes Interstate 72 between mile markers 48 and 64.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3972 9049 3983 9040 3978 9021 3952 9030
3952 9058 3956 9057 3961 9060
TIME...MOT...LOC 2242Z 307DEG 4KT 3977 9040
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MJAThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 2:11 AM CDT | Special Weather Statement | ILX | Sangamon | 19 min |
| Aug 26, 3:45 AM CDT | Special Weather Statement | ILX | Christian | 15 min |
| Aug 26, 12:05 PM CDT | Special Weather Statement | ILX | Douglas | 40 min |
| Aug 26, 12:58 PM CDT | Special Weather Statement | ILX | Coles | 47 min |
| Aug 26, 2:20 PM CDT | Flash Flood Warning | ILX | Coles, Cumberland, Moultrie, Shelby | 3 hr |
| Aug 26, 2:26 PM CDT | Special Weather Statement | ILX | Douglas, Macon, Moultrie, Piatt | 34 min |
| Aug 26, 2:56 PM CDT | Flash Flood Warning | ILX | Champaign, Douglas, Moultrie, Piatt | 3 hr |
| Aug 26, 3:05 PM CDT | Special Weather Statement | ILX | Moultrie | 40 min |
| Aug 26, 3:11 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Moultrie, Shelby | 34 min |
| Aug 26, 3:27 PM CDT | Special Weather Statement | ILX | Shelby | 48 min |
| Aug 26, 3:36 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 24 min |
| Aug 26, 3:57 PM CDT | Special Weather Statement | ILX | Shelby | 48 min |
| Aug 26, 4:33 PM CDT | Special Weather Statement | ILX | Morgan | 42 min |
| Aug 26, 6:03 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 27 min |
Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.